MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281416
Medical Device Problem Code Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #pla320400/ serial #(b)(6)./ udi # (b)(4) as a component of the same system.A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable d.10.Concomitant medical products and therapy dates: asked but unavailable h.6.Type of investigation: code b15 - images were provided, and an imaging evaluation will be performed.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent endovascular treatment of an abdominal aortic aneurysm (aaa) using gore® excluder® aaa endoprostheses.Dr.Yavorski was the implanting physician.A trunk-ipsilateral leg component and aortic extender component were implanted.On an unknown date, reported as spring of 2024, duplex showed aneurysm exclusion.The aneurysm sac measured 5.5cm.On (b)(6) 2024, dr.(b)(6) requested a review of a ct scan by the gore representative.The ct scan showed a separation of the aortic extender component and the trunk main body, resulting in a type iii endoleak into the aaa.The aneurysm sac measured greater that 8cm.A plan for reintervention is being evaluated by the geisinger vascular group.An endovascular intervention is being planned with an open surgical approach if the endovascular option fails.
 
Additional Manufacturer Narrative
B.3.Date of event: as the type iii endoleak was observed on follow-up ct imaging dated october 4, 2024, this date has been used as the updated date of event.H.6.Investigation findings for imaging evaluation: code c21 updated to code c0703.H.6.Investigation findings for imaging evaluation: code c0703 - images were returned and one time-point post-implantation cta dated (b)(6) 2024 was available for evaluation.An imaging evaluation was performed by a clinical imaging specialist and showed that the length from the right renal artery (rra) to the proximal aortic extender appeared to be 13.0mm by centerline.The aortic diameter just distal to the rra appeared to be 17.5mm.The diameter at the proximal aortic extender appeared to be 26.4mm.The aortic diameter within the area just distal to the rra and the proximal aortic extender appeared to be 25.4mm.The proximal gore® excluder aaa endoprosthesis was located 12cm distal to the rra by outer curve length, thereby confirming a type iii endoleak ¿ component separation.The maximum aortic diameter appeared to be ~8.1cm x 11.2cm.H.6.Investigation conclusions: code d16 updated to code d15.H.6.Investigation conclusions: code d15 - there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.H.6.Investigation conclusions: code d12 added.According to the gore® excluder® aaa endoprosthesis instructions for use, potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, endoleak and aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent reintervention whereby an endovascular gore® excluder® thoracoabdominal branch endoprosthesis (tambe) procedure was performed.The procedure was successful and the endoleak was resolved.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
B.5.Event description: additional information added.H.6.Investigation conclusions: codes d15 and d12 remain unchanged.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20680321
Report Number3007284313-2024-03592
Device Sequence Number18275012
Product Code MIH
UDI-Device Identifier00733132622542
UDI-Public00733132622542
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Catalogue NumberRLT281416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by ManufacturerNot provided
01/17/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/23/2024
02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale